Wildfire, Garza
- When
- June 24, 2:15 PM CST to June 25, 4:00 AM CST
- Where
- Garza forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.180, -101.298 (the zone’s center; the record gives no point)
S. Highway 84, 13 miles northwest of Post.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A wildfire began during the afternoon of the 24th along U.S. Highway 84, 13 miles northwest of Post. The wildfire threatened 11 homes, destroyed 1000 railroad ties and burned 7000 acres. The wildfire became contained early in the morning on the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 24, 11:17 AM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1217 PM CDT FRI JUN 24 2011 .AVIATION... VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS THROUGH THE PERIOD. GUSTY SSW WINDS WILL BEGIN TO SLACK OFF LATE THIS EVENING...BEFORE INCREASING AGAIN LATE IN THE PERIOD AFTER SUNRISE. && PREV DISCUSSION... /ISSUED 404 AM CDT FRI JUN 24 2011/ SHORT TERM... THE PROBABILITY OF PRECIPITATION WILL REMAIN AT THE SCORE OF LOVE AGAIN. THERE IS NOT MUCH HAPPENING EXCEPT FOR HOT...DRY AND BREEZY CONDITIONS. AN UPPER LEVEL RIDGE CENTERED TO THE SOUTHWEST OF THE AREA WILL CONTINUE TO BUILD OVER THE AREA WITH INCREASING HEIGHTS. WINDS WILL QUICKLY BECOME BREEZY THIS MORNING AS LOW LEVEL JET WINDS MIX DOWN. THE 850MB WINDS WILL BE THE STRONGEST WINDS IN THE ATMOSPHERIC COLUMN THIS AFTERNOON. MIXING WILL EXTEND TO AROUND 500MB BY THE AFTERNOON. LEE SIDE TROUGHING WILL DEVELOP BY THE AFTERNOON WITH SURFACE CYCLOGENESIS ACROSS THE PANHANDLES. TEMPERATURES WILL ALSO BE A FEW NOTCHES HIGHER TODAY WITH THE ENTIRE AREA SOLIDLY IN THE TRIPLE DIGITS. JDV LONG TERM... UPPER LEVEL HIGH PRESSURE RIDGE WILL CONTINUE TO EXPAND ACROSS THE DROUGHT-PLAGUED SOUTHERN PLAINS OVER THE WEEKEND...RESULTING IN VERY HOT TEMPERATURES AROUND 110 OVER THE ROLLING PLAINS AND NOT MUCH BELOW THAT ON THE CAPROCK. HEAT INDICES MAY APPROACH CRITICAL LEVELS OVER THE ROLLING PLAINS AND MAY REQUIRE AN ADVISORY AT SOME POINT IN THE NEXT COUPLE OF DAYS. AN UPPER LEVEL TROUGH SHOULD PASS NORTH OF THE AREA EARLY IN THE WEEK. WINDS WILL INCREASE SUNDAY IN PARTICULAR WHILE A WEAK FRONT SHOULD DRAG INTO THE PANHANDLE BY EARLY TUESDAY. THIS MAY PULL MODEST MID LEVEL MOISTURE THROUGH THE RIDGE LATE MONDAY AND EARLY TUESDAY BUT CURRENT EXPECTATIONS ARE THAT AREA WILL REMAIN TOO CAPPED FOR ANY MENTION OF THUNDER AT THIS POINT...WHICH ALMOST CERTAINLY WOULD BE LIMITED TO THE FAR NORTHWESTERN ZONES ANYWAY. BEYOND THAT...THE UPPER HEIGHTS APPEAR WILL BUILD FURTHER INTO THE MIDDLE OF NEXT WEEK AS ANOTHER STRONG PACIFIC STORM MOVES ONTO THE WEST COAST FORCING AMPLIFICATION OVER THE SOUTHERN PLAINS. HOW HOT NEXT WEEK IS A LARGE PROBLEM...WITH OBJECTIVE SOLUTIONS FAVORING A BEND BACK TOWARDS CLIMATOLOGICAL NORMS. THIS...HOWEVER...BUCKS THE EXPECTED TRENDS FROM A MID 590S DECA-METER RIDGE AT THE 500 MB LEVEL. THE ONLY SIGNIFICANT COOLING FACTOR AT THIS POINT MIGHT BE SLIGHTLY LESS DOWNSLOPE LOW LEVEL WIND COMPONENT WITH A BIT MORE ELEVATED DEW-POINTS. EVEN SO...WE ARE DOUBTFUL OF SEEING ANY MEANINGFUL MOISTURE IMPROVEMENT THROUGH THIS RIDGE SO HAVE TRENDED TEMPERATURES HOTTER MID TO LATE NEXT WEEK. RMCQUEEN FIRE WEATHER... RED FLAG CONDITIONS ARE EXPECTED TODAY WITH CONDITIONS SIMILAR TO THURSDAY. EXTREMELY WARM TEMPERATURES COMBINED WITH DRY SURFACE AIR WILL CAUSE RELATIVE HUMIDITIES TO DROP INTO THE SINGLE DIGITS ON THE CAPROCK WITH VALUES BETWEEN 10 AND 15 PERCENT OFF THE CAPROCK. WINDS WILL BECOME BREEZY OUT OF THE SOUTH TO SOUTHWEST BY THE AFTERNOON WITH A STRENGTHENING SURFACE PRESSURE TROUGH ACROSS THE AREA. RED FLAG CONDITIONS WILL SUBSIDE THIS EVENING WITH DECREASING WINDS. SURFACE PRESSURE GRADIENT SHOULD KEEP AT LEAST ELEVATED FIRE WEATHER CONDITIONS SATURDAY. SUNDAY POTENTIALLY LOOMS AS A CRITICAL FIRE WEATHER DAY WITH SURFACE PRESSURE FALLS EXPECTED TO RESULT IN SLIGHTLY STRONGER AND MORE WIDESPREAD WINDY CONDITIONS. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 106 69 105 68 / 0 0 0 0 0 TULIA 70 107 74 109 73 / 0 0 0 0 0 PLAINVIEW 72 107 71 105 73 / 0 0 0 0 0 LEVELLAND 70 108 71 107 73 / 0 0 0 0 0 LUBBOCK 73 108 74 107 75 / 0 0 0 0 0 DENVER CITY 69 108 71 105 72 / 0 0 0 0 0 BROWNFIELD 70 107 71 104 73 / 0 0 0 0 0 CHILDRESS 78 110 79 112 77 / 0 0 0 0 0 SPUR 76 107 77 107 76 / 0 0 0 0 0 ASPERMONT 78 108 78 110 77 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ024>026-030>032-036>038. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 307 PM CDT FRI JUN 24 2011 TXZ021>044-252015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 307 PM CDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER CRITICAL FIRE WEATHER WILL PERSIST OVER THE EXTREME SOUTHEASTERN PANHANDLE...NORTHERN AND CENTRAL ROLLING PLAINS THROUGH THE EARLY EVENING HOURS. A RED FLAG WARNING REMAINS IN EFFECT. NON PRECIPITATION OVERNIGHT LOW TEMPERATURES TONIGHT WILL STRUGGLE TO FALL BELOW 75 DEGREES AT MANY LOCATIONS EAST OF THE CAPROCK. THIS WILL BRING THE ONSET OF VERY HOT TEMPERATURES THAT WILL PERSIST THROUGH THE WEEKEND WITH DAYTIME HEAT INDEX VALUES AT OR ABOVE 105 DEGREES AND OVERNIGHT LOW TEMPERATURES AT OR ABOVE 75 DEGREES. A HEAT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HOT TEMPERATURES...INCLUDING DAYTIME HEAT INDEX VALUES OF 105 DEGREES OR MORE AND OVERNIGHT LOW TEMPERATURES AT OR ABOVE 75 DEGREES ARE EXPECTED TO PERSIST THROUGH THE WEEKEND EAST OF THE CAPROCK. A HEAT ADVISORY IS IN EFFECT. IN ADDITION...PERIODS OF ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER ARE EXPECTED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319012.